Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 104, NWS Raleigh, NC

June 25, 20154 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2015, 8:14 PM EDT for 4 counties in North Carolina. It was in force for 61 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2015, 8:14 PM EDT (00:14 UTC)
Expired
Jun 25, 2015, 9:15 PM EDT
In force
61 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Durham County, NC, Orange County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 41 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:19 PM EDTHAIL 1.751 Ne Chapel Hill, NCGOLF BALL SIZE HAIL REPORTED NEAR FORDHAM BLVD AND E FRANKLIN ST IN CHAPEL HILL.
Jun 25, 8:20 PM EDTHAIL 13 E Chapel Hill, NC
Jun 25, 8:20 PM EDTHAIL 1.253 Ese Chapel Hill, NCQUARTER TO HALF DOLLAR SIZED HAIL REPORTED ON INTERSTATE 40 AND HWY 54 WEST.
Jun 25, 8:20 PM EDTHAIL 1.254 Ese Chapel Hill, NCQUARTER TO HALF DOLLAR SIZED HAIL REPORTED ON INTERSTATE 40 AND HWY 54 WEST.
Jun 25, 8:27 PM EDTHAIL 13 E Chapel Hill, NCQUARTER SIZED HAIL REPORTED ON TAYLOR HALL PLACE IN CHAPEL HILL. NICKEL SIZE HAIL FROM 820-826.
Jun 25, 8:30 PM EDTHAIL 13 Nw Parkwood, NC
Jun 25, 8:34 PM EDTHAIL 1Parkwood, NCQUARTER SIZE HAIL. TIME ESTIMATED BY RADAR.
Jun 25, 8:40 PM EDTHAIL 1.252 Nnw Carpenter, NC
Jun 25, 8:40 PM EDTHAIL 1.252 S Parkwood, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 4:50 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1943 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WUUS52 KRAH 260014
SVRRAH
NCC037-063-135-183-260115-
/O.NEW.KRAH.SV.W.0104.150626T0014Z-150626T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  WEST CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 915 PM EDT

* AT 814 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE 
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 
  WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED FROM NEAR RDU 
  INTERNATIONAL TO NEAR CHAPEL HILL...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...DURHAM...CARY...CHAPEL HILL...CARRBORO...RDU
  INTERNATIONAL...APEX...MORRISVILLE...JORDAN LAKE STATE REC AREA AND
  CROSSWINDS BOATING CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3594 7884 3594 7872 3578 7860 3570 7869
      3568 7893 3570 7912 3585 7917 3598 7917
TIME...MOT...LOC 0014Z 307DEG 9KT 3587 7887 3589 7901 

$$

26
4 follow-up statements
806 
WWUS52 KRAH 260027
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT THU JUN 25 2015

NCC037-063-135-183-260115-
/O.CON.KRAH.SV.W.0104.000000T0000Z-150626T0115Z/
ORANGE NC-CHATHAM NC-WAKE NC-DURHAM NC-
827 PM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN ORANGE...NORTHEASTERN CHATHAM...WEST CENTRAL WAKE
AND SOUTHERN DURHAM COUNTIES...

AT 824 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED
NEAR CHAPEL HILL...MOVING SOUTHEAST AT 15 MPH.

ORANGE COUNTY EMERGENCY MANAGEMENT REPORTED HAIL AROUND THE SIZE OF 
GOLFBALLS IN CHAPEL HILL AS A RESULT OF THIS THUNDERSTORM. 

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...CARRBORO...RDU
INTERNATIONAL...APEX...MORRISVILLE...JORDAN LAKE STATE REC AREA AND
CROSSWINDS BOATING CENTER.HAS BEEN REPORTED 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3594 7884 3594 7872 3578 7860 3570 7869
      3568 7893 3570 7912 3585 7917 3598 7917
TIME...MOT...LOC 0024Z 306DEG 13KT 3586 7897 

$$

26
544 
WWUS52 KRAH 260039
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
839 PM EDT THU JUN 25 2015

NCC037-063-135-183-260115-
/O.CON.KRAH.SV.W.0104.000000T0000Z-150626T0115Z/
ORANGE NC-CHATHAM NC-WAKE NC-DURHAM NC-
839 PM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN ORANGE...NORTHEASTERN CHATHAM...WEST CENTRAL WAKE
AND SOUTHERN DURHAM COUNTIES...

AT 837 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED OVER PARKWOOD... 
OR 7 MILES SOUTH OF DURHAM...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE... RALEIGH...DURHAM...CARY...CHAPEL 
HILL...CARRBORO...RDU INTERNATIONAL...APEX...MORRISVILLE...JORDAN 
LAKE STATE REC AREA AND CROSSWINDS BOATING CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3594 7884 3594 7872 3578 7860 3570 7869
      3568 7893 3570 7912 3585 7917 3598 7917
TIME...MOT...LOC 0037Z 296DEG 21KT 3587 7890 

$$

26
134 
WWUS52 KRAH 260059
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT THU JUN 25 2015

NCC037-063-135-183-260115-
/O.CON.KRAH.SV.W.0104.000000T0000Z-150626T0115Z/
ORANGE NC-CHATHAM NC-WAKE NC-DURHAM NC-
859 PM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN ORANGE...NORTHEASTERN CHATHAM...WEST CENTRAL WAKE
AND SOUTHERN DURHAM COUNTIES...

AT 859 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS 
OF 58 MPH. THIS STORM WAS LOCATED OVER CARRBORO...OR NEAR CHAPEL 
HILL...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...CARRBORO...RDU
INTERNATIONAL...APEX...MORRISVILLE...JORDAN LAKE STATE REC AREA AND
CROSSWINDS BOATING CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3594 7884 3594 7872 3578 7860 3570 7869
      3568 7893 3570 7912 3585 7917 3598 7917
TIME...MOT...LOC 0059Z 316DEG 15KT 3589 7909 

$$

26
444 
WWUS52 KRAH 260113
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT THU JUN 25 2015

NCC037-063-135-183-260121-
/O.EXP.KRAH.SV.W.0104.000000T0000Z-150626T0115Z/
ORANGE NC-CHATHAM NC-WAKE NC-DURHAM NC-
913 PM EDT THU JUN 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE...
NORTHEASTERN CHATHAM...WEST CENTRAL WAKE AND SOUTHERN DURHAM COUNTIES
WILL EXPIRE AT 915 PM EDT...
                
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...OR MOVED OUT OF THE AREA ALTOGETHER...AND NO LONGER POSE AN 
IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING WILL BE 
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL 
POSSIBLE WITH A LINGERING STRONG STORM AS IT MOVES FROM NEAR CHAPEL 
HILL TO CARY THROUGH ABOUT 10 PM EDT.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHERN WAKE COUNTY. 

LAT...LON 3594 7884 3594 7872 3578 7860 3570 7869
      3568 7893 3570 7912 3585 7917 3598 7917
TIME...MOT...LOC 0108Z 307DEG 9KT 3589 7909 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:43 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 25, 7:43 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
743 PM EDT THU JUN 25 2015

.SYNOPSIS... NORTHWEST FLOW ALOFT WILL PREVAIL OVER THE REGION
TODAY. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST INTO THE OHIO VALLEY
ON FRIDAY WILL DEEPEN ALONG THE EASTERN SEABOARD OVER THE WEEKEND.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 330 PM THURSDAY...

...SEVERE THUNDERSTORM WATCH 353 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT FOR THE NORTHEASTERN PIEDMONT...

CURRENT CONVECTION BREAKING OUT OVER THE EASTERN COUNTIES IS
PRODUCING SOME LIGHTNING BUT WHILE THERE IS SOME DECENT INSTABILITY
BUILDING ALONG A NEAR STATIONARY FRONTAL ZONE...THERE IS NOT ENOUGH
FORCING AT THE MOMENT TO SUSTAIN ACTIVITY FOR TOO LONG. THEREFORE
ONLY EXPECTING ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON AND
INTO THE EARLY EVENING. THAT BEING SAID...FORCING WILL BEGIN TO
INCREASE SUBSTANTIALLY FROM THE NORTH AS A WAVE MOVES DOWN OUT OF
THE OHIO VALLEY...ACROSS CENTRAL VA AND INTO THE NE PORTIONS OF
NORTH CAROLINA. WITH EFFECTIVE SHEAR INCREASING TO NEAR 40 KTS...AND
HELICITY ON THE RISE AS WELL...CHANCES ARE INCREASING FOR AN
ORGANIZED LINE OF CONVECTION MOVING THROUGH OUR FAR NORTHEASTERN
COUNTIES LATER TONIGHT AROUND OR JUST BEFORE 03Z. THE MOST LIKELY
THREAT IN THIS SCENARIO WOULD BE DAMAGING WINDS WITH AN OUTSIDE
CHANCE OF A BRIEF TORNADO SPINUP ALONG THE LINE. AS A RESULT OF
CONDITIONS BECOMING MORE FAVORABLE FOR SEVERE WEATHER THE STORM
PREDICTION CENTER IS EXTENDING AN AREA OF ENHANCED RISK DOWN ACROSS
HALIFAX...WARREN...AND VANCE COUNTIES WITH CONTINUED SLIGHT RISK
ELSEWHERE.

SOME MITIGATING FACTORS AGAINST POTENTIAL SEVERE WEATHER INCLUDE THE
LATER TIMING OF THIS FEATURE REACHING NC WHICH WILL BE WELL AFTER
PEAK HEATING CONCLUDES. IN ADDITION A CAP IS EXPECTED TO FORM WHICH
WOULD CUT OFF SURFACE BASED INSTABILITY..BUT COULD STILL SUSTAIN
ELEVATED CONVECTION WELL INTO THE OVERNIGHT HOURS BUT MOST LIKELY
FOR POINTS EAST OF OUR CWA. WOULD EXPECT ANY LINGERING CONVECTION TO
CLEAR THE AREA BY 9Z.

TEMPERATURES THIS AFTERNOON WILL TOP OUT IN THE UPPER 80S TO LOWER
90S WITH LOWS OVERNIGHT IN THE LOW TO MID 70S.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 310 PM THURSDAY...

THE AREA WILL BE IN BETWEEN TWO SYSTEMS DURING THE DAY ON FRIDAY AND
WITH SOME BRIEF SHORT WAVE RIDGING MOVING OVERHEAD...PRECIP SHOULD
BE AT A MINIMUM DURING THE DAY (COMPARED TO RECENT DAYS). HOWEVER...
THIS WILL BE SHORT LIVED AS OUR NEXT SHORT WAVE APPROACHES DURING
THE EVENING OR OVERNIGHT HOURS. PRECIP CHANCES WILL QUICKLY INCREASE
THROUGH THE OVERNIGHT HOURS. GIVEN THE FACT THAT THIS WILL OCCUR
OVERNIGHT...AM NOT EXPECTING MUCH IN THE WAY OF SEVERE POTENTIAL
SINCE INSTABILITY WILL BE WEAK. HOWEVER...SHEAR WILL BEGIN TO
INCREASE THROUGH THE EARLY MORNING HOURS OF SATURDAY AS A DEEP LAYER
TROUGH GETS CLOSER...THEREFORE A FEW STORMS WILL HAVE THE POTENTIAL
TO BECOME MORE ORGANIZED.

ANOTHER HOT DAY IS EXPECTED ON FRIDAY (LIKELY OUR LAST FOR THIS
CURRENT HEAT WAVE)...WITH MID TO UPPER 90S EXPECTED. HEAT INDEX
VALUES MAY APPROACH OR EXCEED 105 DEGREES IN THE SOUTHEAST PORTIONS
OF THE CWA...POSSIBLY NECESSITATING A HEAT ADVISORY. OVERNIGHT LOWS
WILL GENERALLY BE IN THE LOW/MID 70S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 310 PM THURSDAY...

AN UPPER LOW WILL DEEPEN OVER THE OHIO VALLEY/GREAT LAKES AS A
RATHER DEEP TROUGH DIGS SOUTH INTO THE TN VALLEY. AN ASSOCIATED COLD
FRONT WILL APPROACH AND CROSS THE REGION SATURDAY/SATURDAY NIGHT.
ALTHOUGH NOT OVERLY IMPRESSIVE...BULK SHEAR VALUES WILL BE ON THE
ORDER OF 30 KNOTS. MORE UNCERTAIN WILL BE THE AMOUNT OF INSTABILITY
SINCE CONVECTION SHOULD BE ONGOING SATURDAY MORNING...THUS LIMITING
THE AMOUNT OF INSOLATION. REGARDLESS...MODELS PROG MARGINAL
DESTABILIZATION AND SOME STORMS MAY BECOME STRONG TO SEVERE...WITH
DAMAGING WINDS AND HAIL BEING THE PRIMARY THREATS. PRECIP WILL
GRADUALLY COME TO AN END LATE SATURDAY NIGHT/EARLY SUNDAY THE FRONT
MOVES EAST OF THE AREA. HIGHS ON SATURDAY WILL BE TEMPERED SOME BY
THE CLOUDS/PRECIP...WITH MOSTLY MID/UPPER 80S TO LOWER 90S EXPECTED.

COOLER AND DRIER AIR WILL FILTER IN BEHIND THE FRONT FOR SUNDAY AND
INTO EARLY NEXT WEEK. THIS WILL RESULT IN MOSTLY DRY CONDITIONS AND
TEMPS ACTUALLY BEING BELOW NORMAL. LONGWAVE TROUGHING WILL SET UP
OVER THE EAST COAST THROUGH MUCH OF NEXT WEEK...WITH IT BECOME
SLIGHTLY MORE AMPLIFIED BY THE MIDDLE OF THE WEEK. GIVEN THIS SET
UP...ANY SHORT WAVE CROSSING THE REGION WILL BRING A CHANCE FOR
SHOWERS/STORMS...ESPECIALLY WEDNESDAY/THURSDAY. TEMPS WILL GRADUALLY
MODERATE...WITH MOSTLY NEAR TO SLIGHTLY ABOVE NORMAL EXPECTED.

&&

.AVIATION /00Z THURSDAY THROUGH TUESDAY/...
AS OF 735 PM THURSDAY

24 HOUR TAF PERIOD: CONVECTION CURRENTLY OCCURRING IN THE VICINITY
OF KRDU WITH A THUNDERSTORM HEADED FOR THE TERMINAL AT THIS TIME.
EXPECT THIS ACTIVITY TO CONTINUE FOR THE NEXT COUPLE OF HOURS. OTHER
TERMINALS NOT AFFECTED AT THIS TIME BUT KRWI AND KFAY COULD SEE
VICINITY SHOWERS OR STORMS OVER THE NEXT COUPLE OF HOURS.

A SECOND ROUND OF CONVECTION COMING OUT OF EASTERN KY COULD AFFECT
NORTHERN COUNTIES LATER DURING THE OVERNIGHT HOURS WITH KRWI THE
MOST LIKELY TO SEE STRONGER CONVECTION BUT KRDU AND TO A LESSER
EXTENT KGSO AND KINT ARE NOT COMPLETELY OUT OF THE PICTURE EITHER.
WITH THIS LINE OF STORMS STRONG WINDS GENERALLY OUT OF THE NORTHWEST
ARE PROBABLE. AFTER STORMS PASS OVERNIGHT...THERE IS A POTENTIAL FOR
SOME FOG/LOW STRATUS IN THE NORTHEAST. OTHERWISE CONDITIONS WILL
RETURN TO VFR AND SHOULD REMAIN THERE THROUGH THE END OF THE TAF
PERIOD.

LONG TERM: THE BEST CHANCE FOR ADVERSE CONDITIONS IN THE LONG TERM
WILL BE ON SATURDAY WITH A FRONTAL SYSTEM PROGRESSING ACROSS THE
AREA EXPECTED TO BRING WIDESPREAD RAINFALL TO THE AREA. SUB-VFR
CONDITIONS ARE PROBABLE THROUGH SUNDAY MORNING BEFORE CLEARING OUT
FROM NW TO SE WITH A RETURN TO VFR CONDITIONS PERSISTING THROUGH
EARLY NEXT WEEK.

&&

.CLIMATE...

          REC
DAY       MAX    YR
RDU RECORDS
06/25     100   1952
06/26     102   1952
GSO RECORDS
06/25     101   1914
06/26     102   1914
FAY RECORDS
06/25     102   1914
06/26     101   1951

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...ELLIS
SHORT TERM...KRD
LONG TERM...KRD
AVIATION...ELLIS
CLIMATE...RAH
Hazardous weather outlook, Jun 25, 4:08 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT THU JUN 25 2015

NCZ021>025-038>042-073>078-083>086-088-089-262015-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
408 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY WITH
DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLOODING THE MOST
LIKELY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ABOVE NORMAL HEAT AND HUMIDITY WILL CONTINUE ON FRIDAY. STRONG
THUNDERSTORMS WILL AGAIN BE POSSIBLE BOTH FRIDAY AND SATURDAY...
MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>011-026>028-043-262015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON-
408 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS LATE TONIGHT
WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...BUT AN
ISOLATED TORNADO ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ABOVE NORMAL HEAT AND HUMIDITY WILL CONTINUE ON FRIDAY. STRONG
THUNDERSTORMS WILL AGAIN BE POSSIBLE BOTH FRIDAY AND SATURDAY...
MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

In the hours before

Special weather statement, Jun 25, 7:26 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT THU JUN 25 2015

NCZ008>010-260015-
VANCE NC-WARREN NC-GRANVILLE NC-
726 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF VANCE...WESTERN
WARREN AND NORTHEASTERN GRANVILLE COUNTIES UNTIL 815 PM EDT...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF OXFORD...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...WARRENTON...NORLINA...STOVALL...MIDDLEBURG...DREWRY...
BULLOCKSVILLE...JOHN H KERR RESERVOIR...AFTON AND TUNGSTEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3627 7815 3634 7865 3650 7866 3654 7843
      3654 7817
TIME...MOT...LOC 2325Z 266DEG 26KT 3643 7858

22
Local storm report, Jun 25, 7:29 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             5 SSE CARR              36.15N  79.19W
06/25/2015  E1.00 INCH       ORANGE             NC   TRAINED SPOTTER

            QUARTER SIZED HAIL LASTED THROUGH APPROX 714 PM.

&&

EVENT NUMBER RAH1500754

KC
Special weather statement, Jun 25, 7:38 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT THU JUN 25 2015

NCZ023-024-260030-
ORANGE NC-ALAMANCE NC-
738 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN ORANGE
AND NORTHERN ALAMANCE COUNTIES UNTIL 830 PM EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BAYNES...OR NEAR JERICHO...MOVING EAST AT 20
MPH.

PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...AND TORRENTIAL RAINFALL
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...MEBANE...ELON COLLEGE...GIBSONVILLE...HAW
RIVER...SWEPSONVILLE...UNION RIDGE...ALTAMAHAW...CARR...GLEN
RAVEN...LAKE BURLINGTON...AND PLEASANT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3624 7915 3615 7909 3606 7919 3599 7926
      3606 7954 3625 7953
TIME...MOT...LOC 2336Z 285DEG 17KT 3624 7929

10
Local storm report, Jun 25, 7:47 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             4 E CHAPEL HILL         35.94N  78.97W
06/25/2015  E0.75 INCH       DURHAM             NC   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED ON THETFORD RD IN DURHAM.

&&

EVENT NUMBER RAH1500755

KC
Local storm report, Jun 25, 7:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             4 SW DURHAM             35.95N  78.97W
06/25/2015  E0.75 INCH       DURHAM             NC   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED NEAR CORNER OF CHAPEL HILL RD
            AND GARRETT RD IN DURHAM.

&&

EVENT NUMBER RAH1500756

KC
Local storm report, Jun 25, 8:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     4 NE BUSHY FORK         36.36N  79.04W
06/25/2015                   PERSON             NC   TRAINED SPOTTER

            TREE DOWN IN A YARD ON THE 3056 BLOCK OF BURLINGTON RD
            NEAR ROXBORO.

&&

EVENT NUMBER RAH1500757

KC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:57 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake63 min
Jun 25, 9:52 PM EDTSpecial Weather StatementRAHJohnston68 min
Jun 25, 9:59 PM EDTSpecial Weather StatementRAHHarnett61 min
Jun 25, 10:12 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett48 min
Jun 25, 10:53 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett52 min
Jun 25, 11:46 PM EDTSpecial Weather StatementRAHVance44 min
Jun 26, 1:16 AM EDTSpecial Weather StatementRAHWarren59 min
Jun 26, 1:31 AM EDTSevere Thunderstorm WarningRAHHalifax, Warren59 min
Jun 26, 2:32 AM EDTSpecial Weather StatementRAHFranklin58 min
Jun 26, 2:33 AM EDTSpecial Weather StatementRAHHalifax42 min
Jun 26, 3:13 AM EDTSpecial Weather StatementRAHFranklin, Halifax92 min
Jun 26, 3:13 PM EDTSpecial Weather StatementRAHForsyth62 min
Jun 26, 3:53 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke52 min
Jun 26, 3:56 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake49 min
Jun 26, 4:06 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph39 min
Jun 26, 4:38 PM EDTSpecial Weather StatementRAHAlamance67 min
Jun 26, 4:40 PM EDTSpecial Weather StatementRAHWake65 min
Jun 26, 4:45 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph60 min
Jun 26, 4:48 PM EDTSpecial Weather StatementRAHJohnston57 min
Jun 26, 4:53 PM EDTSpecial Weather StatementRAHCumberland, Harnett52 min
Jun 26, 4:59 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Randolph25 min
Jun 26, 5:02 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett43 min
Jun 26, 5:35 PM EDTSpecial Weather StatementRAHWayne55 min
Jun 26, 5:39 PM EDTSpecial Weather StatementRAHChatham51 min
Jun 26, 5:44 PM EDTSevere Thunderstorm WarningRAHMoore29 min
Jun 26, 5:50 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson55 min
Jun 26, 5:55 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph35 min
Jun 26, 6:08 PM EDTSpecial Weather StatementRAHWake67 min
Jun 26, 6:20 PM EDTSpecial Weather StatementRAHJohnston55 min
Jun 26, 6:50 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore55 min
Jun 26, 7:29 PM EDTSpecial Weather StatementRAHDavidson61 min
Jun 26, 7:43 PM EDTSpecial Weather StatementRAHWayne17 min
Jun 26, 7:45 PM EDTSpecial Weather StatementRAHHoke60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.